Georgia, 2001

Tornado and Damaging Wind in Georgia, September 1, 2001

September 1, 2001 · NWS JAX · 2 events in 1 county or zone

1 tornado, 1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$4,000
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Sep 1, 1:25 PM EST, 2 hours 31 minutes earlier.

Area forecast discussion, Sep 1, 1:25 PM EST, 2 hours 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
225 PM EDT SAT SEP 01 2001

LOCAL RADARS ARE QUITE ACTIVE SHOWING STORMS SPREADING INLAND FROM
THE GULF COAST SEA BREEZE AND MOVING INTO OUR WESTERN ZONES. OTHER
SHOWERS ARE DEVELOPING ACROSS OUR INLAND GA ZONES IN RESPONSE TO AN
AREA OF VORTICITY AND WEAK SURFACE TROUGH. MODEL PWS ARE ABOVE 2
INCHES THROUGH MONDAY FOR MOST OF THE AREA. CONSIDERABLE CLOUDINESS
AND AN EARLY START TO CONVECTION SHOULD PREVENT STRONG STORMS.THE
STEERING FLOW WILL BECOME MORE WESTERLY AS THE AFTERNOON
PROGRESSES...GUIDING STORMS TO THE COAST. A WEAK ECSB WILL REMAIN
NEAR THE COAST AND ASSIST MORE FLARE-UPS WHEN CURRENT ACTIVITY
COLLIDES. SCATTERED POPS THIS EVENING WITH THE EAST COAST HAVING
HIGHEST POPS.

MESOETA INDICATES MORE VORTICITY MOVING ACROSS SE GEORGIA AFTER
MIDNIGHT THROUGH SUNDAY WHEN ALL MODELS BRING A BACKDOOR FRONT TO
JUST NORTH OF THE CWA. WILL GO WITH LIKELY POPS EXCEPT 50% FOR
SOUTHERNMOST ZONES...THEN SCATTERED FOR SUNDAY NIGHT. A SFC LOW IS
EXPECTED TO MOVE FROM TX TO TN BY MONDAY. THE BACKDOOR FRONT THEN
LIFTS NE AND WASHES OUT. MOISTURE AND INSTABILITY WILL BE ENOUGH TO
KEEP GOOD CHANCE POPS FOR MON AND 20-30% MON NIGHT.

EXTENDED...A COLD FRONT IS EXPECTED TO MAKE IT INTO THE CWA NEXT
WEEKEND. HOWEVER NO CHANGES ARE NECESSARY FOR THIS PKG.

MARINE...NO HIGHLIGHTS. SW TO W FLOW THROUGH THE PERIOD BECOMING
ONSHORE MONDAY AFTERNOON.

PRELIM
AMG 72/89/72/89 4645
SSI 74/88/74/87 4645
JAX 72/91/73/90 4646
GNV 71/90/72/90 3535 28

.JAX...
.GA...NONE.
.FL...NONE.

TRABERT/ZIBURA

In the hours before

Special weather statement, Sep 1, 10:23 AM EST, 5 hours 33 minutes before
FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-011900-

NORTHEAST FLORIDA/SOUTHEAST GEORGIA HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1200 PM EDT SAT SEP 1 2001

...SCATTERED TO NUMEROUS THUNDERSTORMS EXPECTED LATE THIS AFTERNOON
AND EVENING...

A WEAKENING COLD FRONT ACROSS THE SOUTHEASTERN UNITED STATES WILL
DRIFT SOUTHWARD TOWARD GEORGIA TODAY...AND INCREASE THE WESTERLY FLOW
ACROSS THE REGION.  HIGH LEVELS OF MOISTURE IN THE ATMOSPHERE WILL
ALLOW SHOWERS AND THUNDERSTORMS TO DEVELOP OVER INLAND AREAS...MOST
NUMEROUS SOUTH OF INTERSTATE 10.  THE STORMS WILL THEN SPREAD TO THE
COASTAL AREAS BY EVENING.

STORM MOTION WILL GENERALLY BE TO THE EAST AT 10 TO 20 MPH. THE MAIN
THREAT FROM THE THUNDERSTORMS WILL BE FREQUENT CLOUD TO GROUND
LIGHTNING STRIKES.  THE STORMS WILL ALSO CONTAIN STRONG GUSTY WINDS AND
TORRENTIAL DOWNPOURS.

ALTHOUGH A FEW THUNDERSTORMS MAY BE STRONG...SEVERE WEATHER IS NOT
EXPECTED TODAY AND SPOTTER ACTIVATION IS NOT ANTICIPATED.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
JACKSONVILLE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX.

ZIBURA
Special weather statement, Sep 1, 11:00 AM EST, 4 hours 56 minutes before
FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-011900-

NORTHEAST FLORIDA/SOUTHEAST GEORGIA HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1200 PM EDT SAT SEP 1 2001

...SCATTERED TO NUMEROUS THUNDERSTORMS EXPECTED LATE THIS AFTERNOON
AND EVENING...

A WEAKENING COLD FRONT ACROSS THE SOUTHEASTERN UNITED STATES WILL
DRIFT SOUTHWARD TOWARD GEORGIA TODAY...AND INCREASE THE WESTERLY FLOW
ACROSS THE REGION.  HIGH LEVELS OF MOISTURE IN THE ATMOSPHERE WILL
ALLOW SHOWERS AND THUNDERSTORMS TO DEVELOP OVER INLAND AREAS...MOST
NUMEROUS SOUTH OF INTERSTATE 10.  THE STORMS WILL THEN SPREAD TO THE
COASTAL AREAS BY EVENING.

STORM MOTION WILL GENERALLY BE TO THE EAST AT 10 TO 20 MPH. THE MAIN
THREAT FROM THE THUNDERSTORMS WILL BE FREQUENT CLOUD TO GROUND
LIGHTNING STRIKES.  THE STORMS WILL ALSO CONTAIN STRONG GUSTY WINDS AND
TORRENTIAL DOWNPOURS.

ALTHOUGH A FEW THUNDERSTORMS MAY BE STRONG...SEVERE WEATHER IS NOT
EXPECTED TODAY AND SPOTTER ACTIVATION IS NOT ANTICIPATED.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
JACKSONVILLE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX.

ZIBURA

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 tornado, 1 thunderstorm wind. Local standard time, as filed.

Tornado, Camden

When
September 1, 3:56 PM EST
Where
Camden County, St Marys
Rating
F0
Path length
0.1 mi
Path width
10 yd
Property damage
$2,000
Reported by
GENERAL PUBLIC
Coordinates
30.733, -81.550

Weak FO. Tops of trees damaged.

Thunderstorm Wind, Camden

When
September 1, 4:30 PM EST
Where
Camden County, Kingsland
Property damage
$3,000
Reported by
LAW ENFORCEMENT
Coordinates
30.800, -81.683

Large trees an power lines were blown down.

What these are

Tornado
A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Georgia in 2001Every state in 2001This day in weather historyThe tornado archive for Georgia, 2001Warnings in Georgia, September 2001

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5263928, 5263927.